MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 505070
Medical Device Problem Code Increase in Pressure (1491)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One tracheostomy device was received for evaluation.Evaluation of the provided sample found size 7.0 mm, decontaminated, cuffed flexible d.I.C, tracheostomy device without original package and 10 ml plastic syringe.The device arrived with deflated cuff.The customer also provided photos of inflated devices.While the device analysis could not be performed based on provided photos, the returned sample was visually evaluated and no visible non-conformities were observed.The measurements were taken for proper cuff positioning on the tube.The cuff was found to be positioned in accordance with the specification.In the complaints details, the customer indicated that the "cuff slid down the shaft and partially occluded the tube causing high pressures and inability to pass the suction catheter".The customer also indicated that the devices had been placed a few weeks ago.The cuff of the returned device was inflated and visually inspected.The cuff was found to be symmetrical with tube and not twisted.The airway of the tube was not obstructed by the inflated cuff.The tube airways of the trach devices on customer's photos were not obstructed either.The reported event could not be confirmed or replicated.Root cause was not able to be determined as the reported event was unable to be determined.A dhr review could not be completed as no lot number was provided.
 
Event or Problem Description
It was reported that the cuff on the tube appears to have slid down the shaft and partially occluded the tube, causing high pressures, and inability to pass the suction catheter.The trach tube was replaced to resolve the reported event.
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
PORTEX
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK   CT21 6JL
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key13471770
Report Number3012307300-2022-02780
Device Sequence Number11734121
Product Code BTR
UDI-Device Identifier10351688000231
UDI-Public10351688000231
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K934465
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number505070
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2021
Initial Report FDA Received Date02/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age37 YR
Patient SexFemale
Patient Weight44 KG
Patient EthnicityNon Hispanic
Patient RaceWhite